My daughter is the one who was taking the Norco. She has decided to stop on her own and is doing it cold turkey. She is in an intensive out patient rehab program. She is doing fairly well. She has terrible bone pain, diarrhea and restless legs. She couldn't keep even water down for the first 4 days and ended up severely dehydrated and I took her to the emergency room for IV rehydration. She has severe depression and anxiety and I believe she used Norco to numb these issues, but she takes Prozac and Abilify and those issues are now under control. I am so proud of her and how well she is doing, but it kills me to watch her suffer like this. I just wonder how much longer she is going to have to suffer with these symptoms. I pray for her and all of the people out there going through this terrible battle. I welcome and appreciate any and all comments.
How long do the severe withdrawal symptoms last from taking 10 Norco 10/325 for about a year?
Question posted by heartbrokenmom on 27 May 2012
Last updated on 13 January 2018 by Mg04241960
I feel really bad for your daughter, iam really sorry. I know i have been on Vicodin for over 5 years not to mention other knids of opoids, have alot of pain issues 2 total replacement that went wrong now nobody wants to redo them fibromyalgia, manic depression, and horrible panic attacks and anxiety i started going from 6 a day to 4 to 3 to 2 and now nothing no opoids my depression is horrible been to the hospital 3 times for panic attacks so bad wish you actually faint, i dont i want to do anymore at all , the pain is just unreal where i cant go anywhere, iam a prisoner in my own home in bed most of the time, the feeling in my body i dont wish it to my worst enemy. i wish someone could direct me to the right place. i really need help. because this is noway to live. God Bless You and your Daughter. Thank You
I was taking Norco for 3yrs,as directed,by Dr.for spinal stenosis,Dr wouldn't give me anymore without surgery,was to scared,to do the surgery. I went to my phycatrist,and he had me stop the Norco for 30hours,and then put me on suboxan,it was a miracle drug for me no withdrawal to speak of a little anxiety,and the suboxan really helped with my pain also,I still have to take the suboxan every day but life is soo much better.
I am a 69 yr. retired vocational rehabilition counselor. I have worked in my field since 1969. My husband of 45 years is a lawyer. He has retirement to his field of litigation and has no plans to retire! We have 2 sons who are both college graduates and married with children. One is a businessman who owns a fitness salon in Olathe, Ks. He has a wife who is employed as a nurse. My other son is a mechanical engineer and working fulltime for a company of engineers who are sending him to graduate school called Carnegie Mellon. His wife has her own catering business. Both of my sons have made me a grandparent 3 times.
I have been taking Norco that was perscribed by a
physician for severe pain from my pain caused by a condition called spinal stenois and fibromalgia. I have been on a Fentalyl patch at the same time. I no longer drive because of my own decision. I am considering no longer taking as much of my pain medication. While I have reduced much of my meds, my physicician has reccomded continuation of the Narco.I would like to know what my opiticions?
I was taking 5 mgs of Vicodin 4 -5 x daily for 18 years.
I decided to quit them. It was hard,
Throwing up & Severe stomach issues.
Took 5 hard days.
I would definately taper off if
I went through it again.
It can be brutal but can be done.
Don't worry, she will be fine.
I'm going though the same thing myself.you are a good mommy to be so concerned to get on here looking for help. This is an old thread so this may not be seen but I'm only in day 3 clean :( I've been drinking Kratom tea and it's helped immensely with the withdrawal, also Gabapentin that my dr prescribed me. Those two remedies together are making my withdrawal almost not existent! I hope your daughter is doing well by now and pray that she is still clean to this day
I'd been taking Norco for 10 or 11 weeks. I took 2 in the morning and by 4 in the afternoon I needed more. I realized something was wrong when I kept feeling bad, with the feeling of adrinalin flowing down the legs, nausea, not sleeping etc...
I quit 5 days ago, cold turkey, and the symptoms of withdrawal are getting better, just wish I were finished with them!!
5 months clean this december off of Norco. I started taking it at 17 for sever pain due to my fibro and scleroderma and back surgery due to a dirtbike accedent. By the time 20 years old came around I had been taking up to 35 a day. I took that many for different reasons. 1: the pain 2: the fear of withdrawls 3: it became my best friend and put me in the best of moods. I was so reluctent to get off. But drs and family members started getting worried about the addiction and were going to send me to rehab. So my dad (an ex addict) took me home, held me hostage and helped me detox. Worst experiance and life lesson id ever have to learn. I wanted to just die because the bone pains, and the restless feeling were just killing me and I found no relief. My dad would throw me in the shower and take the shower head and pound hot water down my spine starting from my neck (this helps get it out of your system faster).
After id end up vomiting and having sever dihariah but felt well enough to get some sleep. Sleep is a major factor for getting through it. As is sweatting. I had been addicted for so long and to so much that I had seizures and landed in the hospital (I pray she doesn't endure that). But the best advice I can give you Is go talk to a physician about getting her clonodine and naltrexone. They both help with withdrawl syptoms! I wish your daughter a quick and speedy recovery with no relaps.
By the time you read this, I think the worst will be over. Did your daughter have time to taper some,that is take less and less of the narcotic, before she jumped off? I ask that because might lessen the days. Withdrawals are terrible. I just went through something similar after being on very strong pain meds myself, after 5 days the worst was over. Didn't feel well by any means but the intense stomach pains and diarrhea slowed down as long as I didn't eat anything. Got dehydrated myself. Just letting you know I empathize with your daughter and you, she is very brave.
There will be others that answer that will have more information for you. I wish and pray that both of you get through this.
Heartbrokenmom my heart goes out to you. The truth really matters in this recovery. You may not know how she was taking the norco? If she was throwing down 10 at a time she has troubles, as far as coming off the norco. Alway recovery is determed how much they've taken and how long. I mean no matter how she was taking them 10 norco a day is to much. I will say a prayer for her, regards saucerman
I wouldn't stop abruptly. If you can taper off the Norco over time, you can avoid most of the withdrawals. Otherwise, it is going to last upwards of a couple of weeks.
That will very on how long you were taking it, how much, your general health and whether or not you're abusing anything else. This is best handled with the help of a physician because they can ease you down using other meds. The issue may also be if you should be addressing recovery related issues with yourself as well. Pursuing recovery will help with the future, so you have less of a chance to relapse rather than conquer.
10 per day for a year says enough about behavior to suggest seeking help. The withdrawal is 2 fold, what the absence of the chemical does to your body, what the absence of the abuse does to your mind. Make sense? Hope so. Hope this helps.
- Norco uses and safety info
- Norco information for Healthcare Professionals (includes dosage details)
- Side effects of Norco (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.